Health knowledge made personal
Join this community!
› Share page:
Go
Search posts:

Medications and Interactions

Posted Jun 10 2011 3:35pm

Wow! It has been a long time since I have posted.. I hope to change that and post more frequently as I have a lot to say..

Medications and Interactions


I recently had a HUGE eye - opener...OK VERY BIG SCARE!! We MS'ers, along with many other people with diseases and illness. Are treated by different Doctors and plenty of medications. We trust our Doctors, our Pharmacists and our own checking and investigating of the medicines we are on.

However, I was on Xanax for probably about 10 years (way before being diagnosed) for horrible anxiety attacks. About 7 years ago I had complained of having Burning and prickling sensations (Which by the way, was the beginning of about 13 more symptoms from my first major exacerbation). My Doctor, Primary Care Physician (PCP) added Klonopin to my medications. As the years progressed and so did my MS and Fibro, she upped my dosage of Klonopin to 1 in the A.M., 1 in the Afternoon, and 2 at night. I also was allowed to continue the Xanax on a as needed basis up to 1 3 times a day. Because of how the scripts were written it did not sound off any alarms to the Doctors and Pharmacy.

The last few months, ok 6 months have been very stressful and the pain I have in my legs had really become very severe. A new medication had been added to my full tray of daily medications, to help with the pain. Norco was added for the severe pains by my Neurologist but because it wasn't enough, I was sent to a Pain Management Doctor. Probably the best thing that I could have ever done. She quickly started a new medicine that really started helping me more than most of all the meds I had been on for years. When you go to a Pain Management Dr. (PMD) they go through all of your meds and try to reconfigure but also try to get you on the meds to treat the symptoms and also start to introduce new things like physical therapy, massage, etc... While researching the long list of my medications she realized the Deadly Combo... In her words " Instant Death". What?? I have been on these for a very long time. A bottle of Xanax usually lasted me a year, I tried not using them too often. However in the last 6 months, I have been using them regularly. She said.. "The combination of the Klonopin and Xanax together could have caused INSTANT DEATH and adding the Norco's with this combo really could have done this". She said, that if you were going to use the Xanax, that I had to choose not to take the Klonopin. "ONE or the other". I was never told this...And this never rang any alarms to the Pharmacy or Doctors... Because the wording said "AS NEEDED ~ take 1 three times a day".

How scary is that... I had to go have a E.K.G. to check for any inconsistencies. But that we will never know if there is any permanent damage done. Of course, she told me to stop the Xanax and not to take it any more... I also had to cut back on 2 other medications... So, besides being scared and angry. I am sick to my stomach, going through withdrawal. Shaky, nauseated, heart racing... Wow, this is fun!

I am sharing this story with you, not because I want you to know what meds I am on, or to laugh at my withdrawal craziness. I consider myself very lucky. I am hoping you will take this story and take a look at all your medications. Research, Call your Pharmacists, your Doctor's, etc.. and Learn about any INTERACTIONS there may be. Be Aware of what can happen and be your own Advocate. Tell this to other people so that they never find out before it is too late.
Link to Drug Interaction Checker:
Drug interations
Post a comment
Write a comment:

Related Searches